Thunderstorm Wind, Westmoreland
- When
- June 13, 2:00 PM EST
- Where
- Westmoreland County, 5 mi NW of Montross
- Property damage
- $2,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.150, -76.900
Trees down.
3 thunderstorm wind, 1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before the first event at Jun 13, 9:20 AM EST, 4 hours 40 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WAKEFIELD, VA 1020 AM EDT THU JUN 13 2002 WILL ISSUE AFTRN UPDATE SHORTLY...BUT HAVE SVRL FACTORS TO CONSIDER B4 I DO. FIRST IS BKDR CDFRNT NOW SLIDING S ALONG DELMARVA...DENOTED BY LOW CLOUD DECK / FOG AND COOLER TMPS. SCND IS W EXTENT OF MARINE INFLUENCE DUE E WNDS. THIRD IS AMT OF SUN OVR NXT SVRL HRS AS WELL AS MAX TMPS GIVEN MORE SUN THAT EARLIER XPCTD. FOURTH IS EXACT TRACK OF S/W NOW MOVG JUST S OF MASON-DIXON LINE. FIFTH IS SEVERITY OF ANY TSRA THAT DVLPS. SPC HAS MOST OF FA (XCPT LWR MD ERN SHORE) IN A SLGT RISK...HAVE ISSUED AN SPS (SVR WX OUTLOOK)...MAIN THREAT AFTR LOOKING AT 12Z DATA WILL BE FOR PULSE-TYPE STORMS. CWF...NO FLAGS XPCTD THIS AFTRN. WILL TWEEK WNDS PER CRNT OBS ONSHORE FLOW CONTS INCREASED THREAT FOR RIP CURRENTS. FCSTID = 44 .AKQ... MD...NONE. NC...NONE. VA...NONE.
NCZ012>017-030>032-102-VAZ048-049-060>100-132100- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 1000 AM EDT THU JUN 13 2002 ...ISOLATED SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EVENING... THE THREAT AREA INCLUDES...CENTRAL AND EASTERN VIRGINIA...AND NORTHEAST NORTH CAROLINA. THE TIME OF THE SEVERE WEATHER THREAT...IS MAINLY BETWEEN 3 AND 10 PM. SYNOPSIS...SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND EVENING ALONG A TROF OF LOW PRESSURE LOCATED EAST OF THE MOUNTAINS. SOME OF THESE STORMS MAY BECOME SEVERE...PRODUCING WIND GUSTS UP TO 60 MPH AND HAIL UP TO THREE QUARTER INCH IN DIAMETER. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE. SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON. STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. YOU CAN ALSO CHECK OUT OUR WEB SITE AT HTTP://WEATHER.NOAA.GOV/AKQ. 44
The Sterling radar (KLWX), 105 km away, was scanning. The volume nearest the first event began at 19:02 UTC.
3 thunderstorm wind, 1 hail. Local standard time, as filed.
Trees down.
Trees down.
Part of roof damaged.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Virginia in 2002Every state in 2002This day in weather historyWarnings in Virginia, June 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5304132, 5304133, 5304134, 5304135.